MAUDE Adverse Event Report: SYNTHES GMBH DISC ROUND-HO Ø6.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH DISC ROUND-HO Ø6.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.100.027
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent orif surgery for pelvic fracture with 2 round disks.The round disks were used with attaching to the straight ball spike, then one of the round disks dropped out from the straight ball spike and was left in the patient body during the surgery.However, the surgeon did not notice that.The dropout was confirmed with the x-ray after closing the surgical incision, then the round disk was removed at the time.Extra anesthesia was needed for removal and there was a hemorrhage.Originally, the round disk and the straight ball spike were detachable, so the surgeon had an understanding that they may come off during the surgery in some cases.However, the surgeon did not notice the dropout even though he understood it.It was unknown witch round disk of 2 came off, but the surgeon informed that both easily came off.The surgery was completed successfully with more than 30 minutes of delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: e1 (initial reporter first name, last name).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the spring of the disc round-ho ø6.5 was found sligtly deformed/bent.No other issues were identified.No x-ray or photos were provided to confirmforeign body left in patient.A dimensional inspection was performed for the disc round-ho ø6.5 and met specifications.A functional test was performed was unable to perform due to mating device was not recieved to asses the interaction between the devices, however; due to observed condition during the visual inspection the device that cannot perform its intended function of holding another device or position, therefore the interaction of will not hold/retain it could have been experienced.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the disc round-ho ø6.5 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part number: 03.100.027 lot number: t146916 manufacturing site: tuttlingen release to warehouse date: 23-feb-2017 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DISC ROUND-HO Ø6.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22005358
Report Number8030965-2025-04740
Device Sequence Number9043043
Product Code LXH
UDI-Device Identifier07611819796706
UDI-Public(01)07611819796706(10)T146916
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.027
Device Lot NumberT146916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/27/2025
05/28/2025
06/11/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/28/2025
06/02/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISC ROUND-HO Ø6.5.; UNK- RDCTION/RTRCTIN/DSTRCTON INSTRMNTS: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown